Maud Nys

Doctorante en architecture / PhD Student
Laboratoire LéaV - Ecole Nationale Supérieure d'Architecture de Versailles & Université Paris Saclay
Participates in 1 Session
Thèse en Architecture : "Vers des territoires durables : projeter les rythmes de transformation, sous la co-direction de Philippe Potié (HDR, LéaV) et Paolo Amaldi (HDR, LéaV).
Thesis in Architecture : "Towards recyclable territories : the projection of transformation rhythms." Supervisors : Prof. Philippe Potié (Léav) and Prof. Paolo Amaldi (Léav).
 

Maud Nÿs is an architect and civil engineer. She is currently completing her doctorate in Laboratoire LeaV of the National School of Architecture in Versailles and University of Paris Saclay, focusing on transformations rhythms in urban design, to conceive recyclable territories. She is interested in urban recycling projects in the Western metropolises that queries urban life cycles, times of actions and overlaps between memory and projection. She explores how time perceptions influenced time projections, analyzing both philosophical notions used and architectural representations made by architects.

She is also one of the founders of Atelier Fil Architecture and participate to research-action projects in urban design and architecture. The team was one of the three finalists teams of the urban competition Europan 12 in 2013 dealing with the topic of The adaptable city, this innovative project of urban recycling is still in progress today.


Towards recyclable territories : the projection of transformation rhythms

Irregular, unstable, urban areas are constantly changing. But how can the space designers think and represent time flow, while multiple times collide, and permanences and changes get mixed up? Architects are well-off speaking about space, but less about time.

Yet, the time dimension has arisen increasingly since the 1990s with, first, the emergence of urban projects in a dialectic between infinite process and finite object. Then, with the urban recycling of areas already urbanized in the Western metropolises, that queries urban life cycles, times of actions and overlaps between memory and projection.

In order to identify innovative design and representation tools for territories's renewal, this research analyses concepts and operating modes of three references from the sixties, Cedric Price, Aldo Rossi et Andrea Branzi.

Key-words : life cycle, urban recycling, rhythm, time and timing, process, dynamism

Sessions in which Maud Nys participates

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

Sessions in which Maud Nys attends

Friday 3 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
17:00
17:00
Opening Ceremony and Cocktail 2 hours 30 minutes, 17:00 - 19:30 , Signup required

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potential)

Lucie Morisset, Canada Research Chair in Urban Heritage (Potential)

Clarence Epstein, Concordia University (Moderator)

Christine Zachary-Deom (Participant)

Luc Noppen, Canada Research Chair in Urban Heritage (Participant)

Serge Joyal (Participant)

19:30
19:30

Concordia, Grey Nuns Motherhouse (GN) - GN 1210

Research-Creation

Cynthia Hammond, Concordia University, Department of Art History, Canada (Moderator)

Saturday 4 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld) 1 hour 30 minutes, 18:30 - 20:00 , Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant)

Laurajane Smith, Australian National University (Moderator)

Sunday 5 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
14:00
14:00
Keynote: Renaming, Removal, Recontextualization of Heritage: Purging History, Claiming the Present, Imagining the Future? (What Change-Role for Heritage Professionals?) (James Count Early) 1 hour 30 minutes, 14:00 - 15:30 , Signup required

Musée des Beaux-Ars de Montréal - Cummings Auditorium

Keynote with simultaneous translation / Conférence avec traduction simultanée

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Moderator)

Monday 6 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
7:30
7:30
Un chant yiddish au creux de l'oreille - Traversée 1 hour, 7:30 - 8:30 , Signup required

Concordia, John Molson School of Business Building (MB) - MB 2.130

Event

Miléna Kartowski-Aïach, Aix Marseille University - Idemec (Participant)

12:30
12:30
Small (ERA Architects Inc.) 1 hour, 12:30 - 13:30 , Signup required

Concordia, John Molson School of Business Building (MB) - MB 2.445

Talk

Philip Evans, ERA Architects (Participant)

Jessica Mace, UQAM (Moderator)

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
19:00
19:00
Pawâ 4 hours, 19:00 - 23:00

La Scena - La Scena (intérieur)

Repas